Hi there, It must be really hard for you to cope up with the side effects after treatment and you may want to get rid of that asap. I'll suggest you to get the consultation from your doctor, he can give you the best options as per his experience so that you can get rid of the burning without facing any other side effects.
I remembered the name of that medicinal skin-care trial I participated in (but got the control group, so can't tell you if it's effective first-hand).
Not sure if it's available in Australia, but it can be bought online, haven't looked at the costs, just offering it up as info. In theory it's a medicinal skin-care treatment designed to both prophylactically help minimise radiation burns and dermatitis .. and also to treat/reduce after the fact.
Hi Angie and Kate - I was on a trial for StrataXRT during my first round of radiation (35 x 2gray doses) and its made a big difference compared to other people on the trial using Sorbolene. When I had my second round of treatment (35 x 1.8gray doses) I also used as it had beecome the sntadard for care at RBWH as a result of the great trial outcome. If your hospital doesn't provide it you can buy it online, a $120 tube will get you through about 4 weeks, 3 tubes for your full treatment counting a month after the radiation doses end.
Other than that, remember a hat and cover up, but don't use sunscreen during radiation treatment because the zinc oxide can react badly to the radiation energy and make the burning worse.
Sorry I'm late to chime into this one, hopefully you're progressing well.
Hello and thank you for the information.
Can you please tell me -
1. did you only put the StrataX on areas of your face that was being targeted?
2. Or did you put it on entire face regardless?
3. Did you only apply once a day before treatment?
4. Or instead did you apply it twice a day?
I have conflicting info on the correct way to apply it and would really appreciate your thoughts.
I am just finishing week 4 of my treatment, so 3 weeks to go. I know things are going to get more painful and difficult and hope I can continue to see the glimmer of light at the end of this dark tunnel.
Thank you for any advice you have
I hope the upcoming 3 weeks of treatment will not be so hard for you and you'll survive through the pain. But I'm just curious that due to the current outbreak of COVID-19 how are you getting your treatment?
Nothing has changed and my treatment continues as normal. The hospital has put in a lot of effort to discourage any visitors or non-essential people being there. They have stopped nonessential surgeries and at this stage, there are beds available for the sick. I am praying that nothing delays the last 3 weeks of treatment.
I can understand that this time is really worrisome due to COVID-19 and many people are having a hard time due to this virus. Even I'm also facing this situation where I'm prohibited the go for my regular checkup.
But for you, I'll pray for you that nothing delays your treatment and you'll get your treatment as planned.
Keep in touch with your doctor and talk with him whenever required. I hope you'll get well soon.
Best of luck!
Be part of this supportive community